Jump to content
CrazyBoards.org

Recommended Posts

Earlier this week I reduced my dosage of Effexor XR from 150mg, to 112.5mg. I was concerned that might be too large a drop, but pdoc was confident that it would be ok. The first few days were perfectly fine, but the last couple of days, I am definitely feeling that crappy, specific to med taper, thing. Really not great. So I'm just wondering from others who've already successfully reduced or tapered effexor, how long should I expect the feeling crappy to go on from this reduction?

Link to comment
Share on other sites

The last time I completely discontinued Effexor (and had been off of it for about a year), it took around five days per dose decrease to feel better. I didn't feel normal for a month after discontinuing it totally. Being sedated made a big difference - I had some benzos and Seroquel.

Link to comment
Share on other sites

I think I have to tell her this is too big a decrease for me at once. I'd rather let it take longer, and be less painful than this. Because this is not really functional. My mood's fine, I just feel physically wretched.

Link to comment
Share on other sites

I get to start this fun tomorrow, so I figured I'd rebump the post at dianthus' suggestion. I'm not looking forward to it...though I can see the reasoning behind it and think it'll be a good decision in the long run. Sounds like it really sucks though. I'm hoping my benzo and risperdal access can help control things.

Link to comment
Share on other sites

When I tapered off Effexor i did it on my own, because I wanted to go much slower than most docs would advise you. I knew the withdrawl syndrome off that AD is nasty. I actually took 4 months to wean completely off it from a max dose of 150mg. I managed to keep the withdrawl effects at bay for the most part. Basically I wrote a schedule down, cutting every other day down for a week or 2, then every 3rd day about 2 weeks, and finally down to 75mg even for 2 weeks, then start over with the lowering schedule. The worse part of trying to withdraw was (when I tried like dr's Rx) is the brain zaps, those would disable me pretty much for about a min or two, several times a day. So glad to be off that crud.

Link to comment
Share on other sites

I'm curious why everyone decided to come down off effexor?

For me Effexor has been a wild ride. Sometimes I felt more depressed and sometimes extremely happy and giddy, but now I'm starting to level out and as I level out I feel more like my depression is returning.

In any case I'll be coming down from 300mg XR, wondering if anyone has been up this high and how slow to go down. And what comes after Effexor for depression?

Link to comment
Share on other sites

I'm curious why everyone decided to come down off effexor?

For me Effexor has been a wild ride. Sometimes I felt more depressed and sometimes extremely happy and giddy, but now I'm starting to level out and as I level out I feel more like my depression is returning.

In any case I'll be coming down from 300mg XR, wondering if anyone has been up this high and how slow to go down. And what comes after Effexor for depression?

For me, effexorXR was a great med that got me most of the way out of depressive episodes (lamictal got me the rest of the way). But it was never "enough"--it always had to be supplemented w/ something. Yet I have a history of Lamictal doing the trick on its own for a good four years (without any benzos or sleep drugs). So when I've been depression free for 2 years and I started experiencing increased agitation and anxiety (plus still need the PRN ativan and sleep drugs) which can happen w/ effexor for people with a more bipolar-flavor to their depression (or who have bipolar II/NOS), the pdoc suggested I go off it to see if that took the anxiety and agitation away.

I'm only coming down from 150mg, through, so I can't help you with the higher one. I'm going down by 37.5 mg every 10 days, but we'll slow that if I get symptom-y or withdrawal-y.

Link to comment
Share on other sites

I hope it goes well for you.

I don't look forward to coming off effexor since it's pretty much saving my life. I try to reduce the dosage when I'm feeling better just so I have something to fall back on later on if things get worse but I'm started to just get to that point where I accept the fact I'm going to need chemical help.

Link to comment
Share on other sites

  • 2 weeks later...

I've wanted to get off of Effexor for a while. I'm on the minimum dose of 37.5, but I've been on it for almost 4 years. Missing a dose by even a few hours for me is living hell. I feel like I'm going to vomit, I'm light headed, dizzy, I've even fainted before. The physical repercussions are horrifying, which has made me way scared to taper off of it. I'm planning to once I stabilize my work schedule to days, but I'm still so nervous. 37.5 is such a small dose compared to most of you who have tapered off...How do I get off of just 37.5? Do I have to freaking count the little tiny grains inside of the capsule?

Link to comment
Share on other sites

This is exactly the kind of thing you should get advice about from your pdoc.

For sure...Just something I'm trying to gear myself up for/I'm really anxious about.....I hope things are going well for you!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...